EconPapers    
Economics at your fingertips  
 

Rationalization and Identification of Discrete Games with Correlated Types

Nianqing Liu (), Quang Vuong () and Haiqing Xu ()
Additional contact information
Nianqing Liu: Shanghai University of Finance and Economics
Quang Vuong: Department of Economics, New York University

No 130915, Department of Economics Working Papers from The University of Texas at Austin, Department of Economics

Abstract: This paper studies the rationalization and identification of discrete games where players have correlated private information (i.e. types). Our approach is fully nonparametric. First, under monotone pure strategy Bayesian Nash Equilibrium, we characterize all the restrictions if any on the distribution of players' choices imposed by the game-theoretic model as well as restrictions associated with three assumptions that have been frequently used in the empirical analysis of discrete games. Namely, we consider additive separability of the private information in the payoffs, exogeneity of the payoff shifters relative to the private information, and mutual independence of the private information conditional on the payoff shifters. Second, we study the nonparametric identification of the payoff functions and types distribution under exclusion restrictions and rank conditions. In particular, we show that our structural model is identified up to a location-scale normalization in the separable case. Third, without imposing exclusion restrictions, we characterize the sharp identification region for the payoff functions and types' distribution.

Keywords: Rationalization; Identification; Discrete Game; Bayesian Nash Equilibrium (search for similar items in EconPapers)
JEL-codes: C14 C35 C62 C72 (search for similar items in EconPapers)
Pages: 47 pages
Date: 2012-11
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
https://webspace.utexas.edu/hx659/www/Files/Nonparametric-08-31-2013.pdf Revised version, 2013 (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:tex:wpaper:130915

Access Statistics for this paper

More papers in Department of Economics Working Papers from The University of Texas at Austin, Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Caroline Thomas ().

 
Page updated 2022-06-26
Handle: RePEc:tex:wpaper:130915